Generic Available:
ALENDRONATE 35MG TABLETS

Looking for prescription drug prices?

Prescription co-pays vary by insurance coverage. As a result, we don't provide a drug price until we process your prescription and determine your co-pay.

For out-of-pocket prices:

Drug Information For:

FOSAMAX 35MG TABLETS (4PK)

Ingredient Name:

ALENDRONATE (a-LEN-droe-nate)

Drug Manufacturer:

MERCK HUMAN HEALTH

Common Uses:

This medicine is a bisphosphonate used to prevent and treat osteoporosis in certain patients. It may also be used to treat other conditions as determined by your doctor.

Before Using This Medicine:

Some medicines or medical conditions may interact with this medicine. INFORM YOUR DOCTOR OR PHARMACIST of all prescription and over-the-counter medicine that you are taking. ADDITIONAL MONITORING OF YOUR DOSE OR CONDITION may be needed if you are taking aspirin, a nonsteroidal anti-inflammatory drug (NSAID) (eg, ibuprofen), or a corticosteroid (eg, prednisone). DO NOT START OR STOP any medicine without doctor or pharmacist approval. Inform your doctor of any other medical conditions, including low blood vitamin D levels, cancer, anemia, asthma, blood clotting problems, an infection, calcium metabolism problems, nutrient absorption problems (eg, malabsorption syndrome), poor dental hygiene or other dental problems, an upcoming dental procedure (eg, tooth extraction), allergies, pregnancy, or breast-feeding. Tell your doctor if you have a history of stomach or bowel problems (eg, inflammation, ulcer), esophagus problems (eg, heartburn, reflux disease, severe irritation), kidney problems, or if you have difficult or painful swallowing. Tell your doctor if you smoke or drink alcohol, if you are unable to take calcium or vitamin D supplements, or if you have had or will be having chemotherapy or radiation treatment. Tell your doctor if you have a mental disorder or other condition that may decrease your ability to follow the dosing instructions for this medicine. USE OF THIS MEDICINE IS NOT RECOMMENDED if you have certain esophagus problems (eg, narrowing, blockage), low blood calcium levels, severe kidney problems, or if you are unable to stand or sit upright for at least 30 minutes. Use of this medicine in CHILDREN is not recommended. Discuss with your doctor the risks and benefits of giving this medicine to your child. Contact your doctor or pharmacist if you have any questions or concerns about taking this medicine.

How to Use This Medicine:

Follow the directions for using this medicine provided by your doctor. This medicine has a MEDICATION GUIDE approved by the U.S. Food and Drug Administration. Read it carefully. Ask your doctor, nurse, or pharmacist any questions that you may have about this medicine. SWALLOW WHOLE. Do not break, crush, suck, or chew the tablet before swallowing. TAKE THIS MEDICINE ON AN EMPTY STOMACH. TAKE IT WITH 8 ounces (240 mL) of PLAIN WATER ONLY the first thing in the morning, at least 30 minutes before eating, drinking, or taking any other medicine. Do not take this medicine at bedtime or before you get out of bed in the morning. Do not take this medicine with mineral water, coffee, tea, or juice. DO NOT LIE DOWN for at least 30 minutes after taking this medicine and until after your first food of the day. This medicine is usually taken 1 time each week. Be sure you understand how to take this medicine. Contact your doctor or pharmacist if you have any questions. STORE THIS MEDICINE at room temperature between 59 and 86 degrees F (15 and 30 degrees C), away from heat, moisture, and light. KEEP THIS MEDICINE out of the reach of children and away from pets. CONTINUE TO TAKE THIS MEDICINE even if you feel well. Do not miss any doses. IF YOU MISS A DOSE OF THIS MEDICINE, do not take it later in the day. Take it the morning after you remember, and then go back to your regular dosing schedule. DO NOT take 2 doses within the same day.

Cautions:

DO NOT TAKE THIS MEDICINE if you have had an allergic reaction to it or are allergic to any ingredient in the product. This medicine may cause dizziness. DO NOT DRIVE, OPERATE MACHINERY, OR DO ANYTHING ELSE THAT COULD BE DANGEROUS until you know how you react to this medicine. Using this medicine alone, with other medicines, or with alcohol may lessen your ability to drive or to perform other potentially dangerous tasks. TALK TO YOUR DOCTOR before you drink alcohol, smoke, or use other tobacco products while taking this medicine. CERTAIN FRACTURES OF THE THIGH BONE (FEMUR) have been reported in patients using bisphosphonates. It is unknown if bisphosphonates contributed to the fractures. Contact your doctor right away if you experience hip, thigh, or groin pain. Discuss any questions or concerns with your doctor. THIS MEDICINE MAY CAUSE JAW BONE PROBLEMS IN SOME PATIENTS. Your risk may be greater the longer you take this medicine or if you have cancer, poor dental hygiene, ill-fitting dentures, or certain other conditions (eg, anemia, blood clotting problems, infection, dental problems). Your risk may also be greater if you have certain dental procedures or you use certain medicines or therapies (eg, chemotherapy, corticosteroids, radiation). Talk to your doctor about having a dental exam before you start to use this medicine. Ask your doctor any questions you may have about dental treatment while you use this medicine. Proper dental care is important while you are taking this medicine. Brush and floss your teeth and visit the dentist regularly. Certain dental procedures should be avoided if possible while you are using this medicine. BEFORE YOU HAVE ANY MEDICAL OR DENTAL TREATMENTS, EMERGENCY CARE, OR SURGERY, tell the doctor or dentist that you are using this medicine. THIS MEDICINE MAY CAUSE increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to this medicine. Use a sunscreen or protective clothing if you must be outside for a prolonged period. Worsening of asthma has been reported in patients taking medicines like this one. Discuss any questions or concerns with your doctor. Laboratory and/or medical tests, including bone density tests and calcium levels, may be performed to monitor your progress or to check for side effects. Your doctor may also want to evaluate you periodically while you take this medicine to assess the need to continue treatment. KEEP ALL DOCTOR AND LABORATORY APPOINTMENTS while you are taking this medicine. BEFORE YOU BEGIN TAKING ANY NEW MEDICINE, either prescription or over-the-counter, check with your doctor or pharmacist. This includes any medicines which contain aspirin, ibuprofen, or naproxen. FOR WOMEN: IF YOU PLAN ON BECOMING PREGNANT, discuss with your doctor the benefits and risks of using this medicine during pregnancy. IT IS UNKNOWN IF THIS MEDICINE IS EXCRETED in breast milk. IF YOUARE OR WILL BE BREAST-FEEDING while you are using this medicine, check with your doctor or pharmacist to discuss the risks to your baby.

Possible Side Effects:

SIDE EFFECTS that may occur during treatment include constipation; diarrhea; gas; mild bone, muscle, or joint pain; mild stomach pain or upset; nausea; or taste changes. If they continue or are bothersome, check with your doctor. CONTACT YOUR DOCTOR IMMEDIATELY if you experience black, tarry, or bloody stools; chest pain; coughing or vomiting blood; difficult or painful swallowing; mouth sores; new, worsening, or persistent heartburn; red, swollen, blistered, or peeling skin; severe bone, muscle, or joint pain (especially in the hip, groin, or thigh); severe or persistent sore throat or stomach pain; swelling of the hands, legs, or joints; swelling or pain in your jaw; symptoms of low blood calcium (eg, spasms, twitches, or cramps in your muscles; numbness or tingling in your fingers, toes, or around your mouth). AN ALLERGIC REACTION to this medicine is unlikely, but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, throat, or tongue; or unusual hoarseness. This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your healthcare provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Overdose:

If overdose is suspected, contact your local poison control center or emergency room immediately. Drink a full glass (8oz/240mL) of milk. Do not lie down for at least 30 minutes or as directed by your doctor. Do not try to vomit. Symptoms may include severe heartburn, stomach pain or upset; or painful swallowing.

Additional Information:

Follow the diet and exercise program given to you by your health care provider. Talk to your doctor about whether you should take a calcium and vitamin D supplement while you use this medicine. Talk to your doctor about the use of weight-bearing exercises to help prevent weak bones. DO NOT SHARE THIS MEDICINE with others for whom it was not prescribed. DO NOT USE THIS MEDICINE for other health conditions. IF USING THIS MEDICINE FOR AN EXTENDED PERIOD OF TIME, obtain refills before your supply runs out. CHECK WITH YOUR PHARMACIST about how to dispose of unused medicine.

Copyright 2014 Wolters Kluwer Health, Inc.

Disclaimer

- This information is not intended to substitute for professional medical advice. Be sure to contact your physician, pharmacist or other health care provider for more information about this medication. By searching these web site pages, you agree to our terms and conditions of use.